A report of five cases of fluoroquinolone-induced epidermal necrolysis at a tertiary care teaching hospital in Northern Karnataka

Bhandarkar, Anoosha P and Patil, Navin A (2014) A report of five cases of fluoroquinolone-induced epidermal necrolysis at a tertiary care teaching hospital in Northern Karnataka. World Journal of Pharmaceutical Research, 3 (7). pp. 907-914. ISSN 2277 – 7105

[img] PDF
Dr.Anoosha -WJPR article.pdf - Published Version
Restricted to Registered users only

Download (478kB) | Request a copy

Abstract

Stevens-Johnson syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are life-threatening, epidermal necrolytic adverse drug reactions (ADRs) considered to be within a spectrum of severe exanthematous vesico-bullous disorders, mostly attributable to drugs like anticonvulsants, NSAIDS and antimicrobials. Lately, the reports on Fluoroquinolone (FQ) induced SJS/TEN are rising. Our retrospective study conducted in this direction, brings in five such cases which manifested with severe epidermolyticmucocutaneous lesions after taking oral FQ therapy for gastrointestinal/ respiratory/genito-urinary indications. With the dechallenge of offending agents and adequate management of patients‟ clinical condition, four of them improved but the immunocompromised patient with TEN died despite intensive systemic corticosteroid and I.V-immunoglobulin therapy.

Item Type: Article
Uncontrolled Keywords: Stevens-Johnson syndrome; toxic epidermal necrolysis; vesico-bullous disorders.
Subjects: Medicine > MMMC Manipal > Pharmacology
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 03 Oct 2014 04:22
Last Modified: 10 Jan 2015 04:48
URI: http://eprints.manipal.edu/id/eprint/140773

Actions (login required)

View Item View Item